Alert archive / California / Freeze Warnings in 2009

Freeze Warning 3, NWS Eureka, CA

April 3, 2009

NWS Eureka, CA issued this freeze warning at Apr 3, 2009, 2:29 AM PDT. It took effect at Apr 4, 2009, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 2:29 AM PDT (09:29 UTC)
In effect from
Apr 4, 2009, 2:00 AM PDT
Expired
Apr 4, 2009, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 030929
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 AM PDT FRI APR 3 2009

CAZ003-076-032200-
/O.UPG.KEKA.FZ.A.0001.090404T0900Z-090404T1500Z/
/O.NEW.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/
/O.CON.KEKA.FR.Y.0008.000000T0000Z-090403T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
229 AM PDT FRI APR 3 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING.

CLEARING SKIES BEHIND A COLD FRONT HAVE ALLOWED TEMPERATURES TO
FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING...RESULTING IN
AREAS OF FROST. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN
COLDER TEMPERATURES TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE
UPPER 20S TO THE LOWER 30S ACROSS MUCH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-002-032200-
/O.NEW.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/
REDWOOD COAST-MENDOCINO COAST-
229 AM PDT FRI APR 3 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. 

CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES
TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE MID 30S ACROSS MUCH
OF THE AREA...RESULTING IN AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
000 
WWUS76 KEKA 031514
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
814 AM PDT FRI APR 3 2009

CAZ003-076-032300-
/O.EXP.KEKA.FR.Y.0008.000000T0000Z-090403T1500Z/
/O.CON.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
814 AM PDT FRI APR 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY FOR THIS MORNING IS NO LONGER IN EFFECT. A
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY.

WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND
EARLY SATURDAY AS CLEAR SKIES AND DECREASING WINDS SET UP AN IDEAL
ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES. SEVERAL HOURS OF
FREEZING TEMPERATURES ARE LIKELY EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-002-032300-
/O.CON.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/
REDWOOD COAST-MENDOCINO COAST-
814 AM PDT FRI APR 3 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY. 

CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES
TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE LOW TO MID 30S ACROSS
MUCH OF THE AREA...RESULTING IN AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS76 KEKA 032049
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
149 PM PDT FRI APR 3 2009

CAZ001-002-041100-
/O.UPG.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/
/O.EXA.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/
REDWOOD COAST-MENDOCINO COAST-
149 PM PDT FRI APR 3 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS UPGRADED THE FROST
ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8
AM PDT SATURDAY. 

CLEAR SKIES AND DIMINISHING WINDS WILL PROVIDE AN IDEAL
ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES TONIGHT.
TEMPERATURES ARE EXPECTED TO BOTTOM OUT BETWEEN 30 AND 32 DEGREES
FOR SEVERAL HOURS EARLY SATURDAY MORNING...WITH THE COLDEST SPOTS
LIKELY TO DROP INTO THE UPPER 20S. THIS LATE SEASON FREEZE WILL
PUT SIGNIFICANT STRESS ON UNPROTECTED PLANTS AND SENSITIVE
VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE COVERED OR
MOVED INDOORS IF POSSIBLE.

&&

$$

CAZ003-076-041100-
/O.CON.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
149 PM PDT FRI APR 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY. 

WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND
EARLY SATURDAY AS CLEAR SKIES AND DECREASING WINDS SET UP AN
IDEAL ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES. TEMPERATURES
WILL BOTTOM OUT BETWEEN 26 AND 31 DEGREES FOR MOST AREAS EARLY
SATURDAY MORNING...ALTHOUGH THE COLDEST LOCATIONS MAY DROP INTO
THE LOWER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE COVERED OR
MOVED INDOORS IF POSSIBLE.

&&

$$
000 
WWUS76 KEKA 040933
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 AM PDT SAT APR 4 2009

CAZ001>003-076-041500-
/O.CON.KEKA.FZ.W.0003.000000T0000Z-090404T1500Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
233 AM PDT SAT APR 4 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

CLEAR SKIES AND LIGHT WINDS ARE PROVIDING AN IDEAL ENVIRONMENT FOR
UNSEASONABLY COLD TEMPERATURES THIS MORNING. TEMPERATURES ARE
EXPECTED TO BOTTOM OUT BETWEEN 30 AND 32 DEGREES...WITH THE
COLDEST SPOTS LIKELY TO DROP INTO THE UPPER 20S. TEMPERATURES WILL
QUICKLY WARM UP AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SENSITIVE VEGETATION SHOULD BE COVERED OR
MOVED INDOORS IF POSSIBLE.

&&

$$
000 
WWUS76 KEKA 041452
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
752 AM PDT SAT APR 4 2009


CAZ001>003-076-041600-
/O.EXP.KEKA.FZ.W.0003.000000T0000Z-090404T1500Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
752 AM PDT SAT APR 4 2009

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO WARM DURING THE MORNING HOURS UNDER
FULL SUNSHINE...THUS ENDING THE THREAT FOR FROST AND FREEZING
CONDITIONS. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 2, 2:30 PM PDT, 11 hours 59 minutes earlier.

Area forecast discussion, Apr 2, 2:30 PM PDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PDT THU APR 2 2009

.SYNOPSIS...A WEAK SYSTEM WILL JUST GRAZE THE REGION OVERNIGHT
PERHAPS BRINGING A LIGHT SHOWER TO NORTHERN PORTIONS OF THE
REGION...OTHERWISE DRY WEATHER CAN BE EXPECTED LATER TONIGHT
THROUGH SATURDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. THIS WILL
BRING UNSEASONABLY COLD MORNINGS TO THE REGION...WITH THE THREAT OF
FROST FOR INTERIOR AREAS TONIGHT AND NEAR FREEZING CONDITIONS FOR
COASTAL AND INTERIOR AREAS TOMORROW NIGHT. WINDY CONDITIONS CAN BE
EXPECTED FRIDAY AFTERNOON.

&&

.DISCUSSION...WINDS HAVE BEEN INCREASING THIS AFTERNOON BEHIND A
COLD FRONT WHILE ANOTHER WEAK UPPER LEVEL DISTURBANCE DIVES TOWARD
THE REGION FROM THE GULF OF ALASKA. THIS DISTURBANCE MAY YET PRODUCE
A FEW SHOWERS THIS EVENING...SO WILL LEAVE SOME MENTION OF POPS IN
THE FORECAST FOR TONIGHT. HOWEVER...MOST AREAS WILL SEE A DOWNWARD
TREND IN PRECIPITATION WITH ANY SHOWERS REMAINING ON THE LIGHT SIDE.
WINDS WILL LIKELY REMAIN GUSTY THROUGH AT LEAST MIDNIGHT...BUT WILL
EASE DURING THE PREDAWN HOURS. WE WILL LEAVE THE FROST ADVISORY IN
PLACE FOR TONIGHT FOR THE INTERIOR ZONES...BUT THE BETTER CHANCE FOR
FROST AND/OR FREEZING CONDITIONS WILL OCCUR TOMORROW NIGHT WITH
WEAKER WINDS AND DRIER AIR.

DRY WEATHER SHOULD CONTINUE UNTIL AT LEAST SATURDAY NIGHT AND QUITE
POSSIBLY LONGER...AS ALL MEDIUM RANGE SOLUTIONS ARE CONSISTENT WITH
CLOSING OFF A LOW WELL OFFSHORE. THIS SYSTEM WILL NOT BE A TYPICAL
FAST MOVING FRONT WITH DISCRETE START/END TIMES FOR PRECIPITATION
BUT RATHER A MEANDERING SYSTEM WHICH WILL OFFER PERIODIC PROSPECTS
FOR RAIN WHERE TIMING AND DURATION ARE DIFFICULT TO PIN DOWN.
HOWEVER THE THREAT FOR RAINS AND HIGHER ELEVATION SNOWS IS FAIRLY
HIGH FOR THE EARLY PORTION OF NEXT WEEK. BURGER

&&

.AVIATION...DRIER BRISK NORTHERLY FLOW WILL PROVIDE MAINLY VFR
CONDITIONS TO ALL AREAS FOR THE NEXT TAF CYCLE.  GUSTY WINDS TO NEAR
25 TO 30 KTS CAN BE EXPECTED AT KCEC AND KACV DURING THE NEXT 24
HOURS ...EXCEPT FOR A BRIEF PERIOD OF DIMINISHED WINDS DURING THE
LATE NIGHT AND EARLY MORNING HOURS.

&&

.MARINE...HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT IS BUILDING
RAPIDLY BEHIND THIS MORNINGS WEAK FRONT.  NORTH WIND WILL CONTINUE TO
RAMP UP OVER THE COASTAL WATERS THIS AFTERNOON AND TONIGHT PEAKING
TOMORROW.  THE STRONG NORTH WINDS HAVE WARRANTED A GALE WARNING OVER
ALL AREAS EXCEPT FOR THE NEAR COAST ZONE NORTH OF CAPE MENDOCINO.
THIS AREA HOWEVER WILL STILL SEE HARD SMALL CRAFT CONDITIONS THROUGH
THE NEXT 36 HOURS. THE CURRENT NORTHWEST SWELL WILL COMBINE WITH
BUILDING WIND SEA BRINGING HAZARDOUS WARNING CONDITIONS TO ALL
WATERS THROUGH THE FRIDAY NIGHT.  PRESSURE GRADIENTS WEAKEN
CONSIDERABLY EARLY SATURDAY AS AN APPROACHING LOW PRESSURE SYSTEM
BEGINS TO AFFECT THE REGION.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

FROST ADVISORY FROM 2AM THROUGH 8AM FRIDAY FOR INTERIOR DEL
NORTE...HUMBOLDT...AND MENDOCINO COUNTIES.

FREEZE WATCH LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING FOR
INTERIOR DEL NORTE...HUMBOLDT...AND MENDOCINO COUNTIES.

GALE AND HAZARDOUS SEAS WARNING TONIGHT THROUGH FRIDAY NIGHT PT ST
GEORGE TO CAPE MENDOCINO 10 TO 60 NM AND CAPE MENDOCINO TO PT ARENA
OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 2, 2:02 PM PDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
202 PM PDT THU APR 2 2009

CAZ003-076-032230-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
202 PM PDT THU APR 2 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

A FROST ADVISORY IS IN EFFECT. SEE AWIPS PRODUCT /SFONPWEKA/ OR
WMO HEADER /WWUS76 KEKA/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FREEZE WATCH IS IN EFFECT FOR FRIDAY NIGHT THROUGH SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:29 AM PDTFrost AdvisoryEKA11 hr

Nearby

Freeze Warnings in California, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.